Utah, 2005High Wind in Utah, November 2, 2005
November 2, 2005 · NWS SLC · 4 events in 4 counties and zones
A strong cold front produced high winds up and down the Wasatch front.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front produced high winds up and down the Wasatch front. Peak Gusts were:SIGNAL PEAK (SEVIER CO) 73 EMPIRE PEAK (SUMMIT CO) 73 CENTRAL WASATCH-11000 FT 73 SNOWBASIN WILDCAT RIDGE 64 POWDERHORN (SL CO) 62 SUNDANCE 60 SOUTH MOUNTAIN 59 LOFGREEN (TOOELE MESONET) 55 HAT ISLAND 54 TELEGRAPH FLAT (KANE CO) 54 UPPER CEDAR MTN (DUGWAY) 54 PROMONTORY POINT 53 ANTELOPE ISLAND 53 ROSEBUD (BOX ELDER CO) 52 OTTER CREEK (RICH CO) 51 DURAND ROAD (DUGWAY) 50
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Nov 1, 9:08 PM MST, 4 hours 52 minutes earlier.
Area forecast discussion, Nov 1, 9:08 PM MST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
908 PM MST TUE NOV 1 2005
.SYNOPSIS...RIDGE AXIS WILL SLIDE OFF TO THE EAST WEDNESDAY. A
STRONG AND MILD SOUTHWEST ALOFT TOMORROW WILL BE FOLLOWED BY A
SERIES OF PACIFIC STORM SYSTEMS THURSDAY THROUGH EARLY SATURDAY.
THIS WILL BRING COLD AIR AND PRECIPITATION TO NORTHERN UTAH.
&&
.DISCUSSION...HIGH CLOUDS STREAMING ACROSS NORTHERN UTAH THIS
EVENING AS FLOW ALOFT INCREASES. STRONG UPPER JET IN THE NORTHERN
PACIFIC IS SET UP FOR PRODUCING A SIGNIFICANT PRECIPITATION EVENT
FOR NORTHERN UTAH. FRONTAL BAND IS NOW SLIDING INTO NORTHERN
CALIFORNIA AND WILL REACH NORTHERN UTAH WEDNESDAY NIGHT. SURFACE
FRONT WILL BE OUT AHEAD OF THIS BAROCLINIC ZONE AND MOVE INTO THE
GSL WEDNESDAY NIGHT. SURFACE GRADIENT ALREADY TIGHT ACROSS CENTRAL
UTAH THIS EVENING AND WITH 700 MB FLOW INCREASING TO 50-55 KNOTS
WEDNESDAY EVENING SO IT WILL BE WINDY AND MILD AHEAD OF THIS SYSTEM.
WIND ADVISORY MAY BE NEEDED FOR WESTERN VALLEYS. RIGHT REAR QUAD
EXITING THE EASTERN PACIFIC UPPER TROF WILL MOVE ACROSS NORTHERN
UTAH ON THURSDAY MORNING. THIS WILL AID PRECIPITATION DEVELOPMENT IN
A BAND FROM WEST TO EAST ON THURSDAY. SHOULD BE A GOOD PRECIPITATION
EVENT FOR THE NORTHERN WASATCH FRONT AND RANGE WITH LITTLE SOUTH OF
A PRICE TO DELTA LINE. AIR MASS COOLS TO NEAR -6C ON THURSDAY SO A
BURST OF SOME WET SNOW POSSIBLE FOR NORTHERN VALLEYS ESPECIALLY FROM
SALT LAKE BENCHES NORTHWARD.
ANOTHER WAVE IN THE MEAN WESTERLY FLOW ARRIVES THURSDAY EVENING AND
PRODUCES BRIEF WARM AIR ADVECTION AND RIDES ALONG THE BAROCLINIC MID
LEVEL ZONE OVER NORTHERN UTAH. 140 KNOT JET CORE PUNCHES INTO
OREGON. THIS JET STRETCHES ACROSS NORTHERN NEVADA INTO NORTHERN UTAH
ON FRIDAY AS IT SLOWLY DROPS SOUTHWARD. ANOTHER SIGNIFICANT WAVE
ARRIVES FRIDAY EVENING IN THIS JET STREAM AND AFFECTS NORTHERN UTAH
WITH PERSISTENT MOIST WESTERLY FLOW. THIS PUSHES MORE COLD AIR INTO
NORTHERN UTAH ON FRIDAY...NEAR -8C AT 700 MB. THE COLDEST AIR THEN
SPILLS INTO THE GSL WITH -26C AT 500 MB AND -10C AT 700 MB EARLY
SATURDAY. COLD ENOUGH FOR SOME VALLEY SNOWFALL AND CONTINUED PRECIP
ENHANCEMENT OVER THE WASATCH RANGE. INSTABILITY AND WIND FLOW GOOD
FOR LAKE EFFECT SATURDAY MORNING.
MODELS GENERALLY AGREE THAT UPPER RIDGING WILL BUILD OVER UTAH ON
SUNDAY AND KEEP DRY WEATHER INTO EARLY NEXT WEEK. BUT FIRST THE
WARM FRONT ON SUNDAY WILL PRODUCE CLOUDS IN NORTHERN AREAS WITH SOME
PRECIP ESPECIALLY NEAR THE IDAHO BORDER.
FORECAST GENERALLY ON TRACK THROUGH THE WEEKEND. CHANCE OF
PRECIPITATION COULD BE INCREASED. TEMPS LOOKED TO BE HELD DOWN
SIGNIFICANTLY IN NORTHERN AREAS STARTING THURSDAY. ADVISORIES AND
POSSIBLY SNOW WARNINGS LOOK LIKELY FOR THE WASATCH RANGE AND
POSSIBLY IN THE VALLEYS WITH SEVERAL PERIODS OF PRECIPITATION
STARTING WEDNESDAY NIGHT. FAVORED WASATCH RANGE AREAS COULD TALLY UP
TO 2 FEET OF SNOW. SEVERAL INCHES OF SNOW IN THE NORTHERN WASATCH
FRONT AND POSSIBLY A FEW INCHES IN THE SOUTHERN FRONT. WILL ISSUE
SPECIAL WEATHER STATEMENT.
&&
.AVIATION...SEE SLCTAFSLC.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&
TARDY
Hazardous weather outlook, Nov 1, 6:30 AM MST, 19 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
630 AM MST TUE NOV 1 2005
UTZ001>011-WYZ021-021300-
CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH
FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-
80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
630 AM MST TUE NOV 1 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND EXTREME
SOUTHWEST WYOMING.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOWS WILL DEVELOP BEHIND A COLD
FRONT ON THURSDAY. PRECIPITATION WILL CONTINUE INTO EARLY SATURDAY
AS A COLD AND MOIST AIRMASS REMAINS OVER THE REGION. SIGNIFICANT
VALLEY RAINS AND MOUNTAIN SNOW ARE EXPECTED THURSDAY THROUGH EARLY
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
UTZ012>021-021300-
CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION
AREA/LAKE POWELL-HENRY MOUNTAINS-SAN RAFAEL SWELL-SANPETE/SEVIER
VALLEYS-SOUTH CENTRAL UTAH-SOUTHWEST UTAH-UTAHS DIXIE AND ZION
NATIONAL PARK-WEST CENTRAL UTAH-
630 AM MST TUE NOV 1 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 1, 9:30 PM MST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
930 PM MST TUE NOV 1 2005
UTZ001>012-014>017-WYZ021-021300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SANPETE/SEVIER VALLEYS-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-
SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-
80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
930 PM MST TUE NOV 1 2005
...SIGNIFICANT PRECIPITATION POSSIBLE FOR NORTHERN UTAH THURSDAY
THROUGH SATURDAY...
A STRONG PACIFIC JET STREAM WILL SEND A COLD FRONT INTO THE GREAT
BASIN TOMORROW. SOUTHERLY WIND AHEAD OF THIS SYSTEM WILL BE STRONG
OVER WESTERN AREAS OF UTAH. VALLEY WIND GUSTS COULD EXCEED 40
MPH WEDNESDAY AFTERNOON AND EVENING. A COLD FRONT WILL DROP ACROSS
NORTHERN UTAH WEDNESDAY NIGHT AND REACH CENTRAL UTAH EARLY THURSDAY.
THIS WILL BRING THE FIRST PERIOD OF RAIN AND SNOW TO NORTHERN UTAH.
SNOW LEVELS WILL RAPIDLY LOWER TO THE VALLEY FLOOR ON THURSDAY.
THE MAIN JET STREAM WILL REMAIN OVER NORTHERN UTAH ON FRIDAY AND
SEND WAVES OF PRECIPITATION TO THE WASATCH FRONT AND RANGE. MUCH OF
THIS PRECIPITATION COULD FALL AS SNOW IN THE FAR NORTHERN VALLEYS.
A STRONGER SYSTEM WILL DROP INTO NORTHERN UTAH FRIDAY NIGHT AND
SATURDAY AND BRING THE COLDEST AIR OF THIS SEASON.
SIGNIFICANT SNOWFALL IN THE NORTHERN MOUNTAINS AND PARTS OF THE
ADJACENT VALLEYS IS EXPECTED THURSDAY THROUGH SATURDAY.
TUNE INTO NOAA ALL HAZARDS WEATHER RADIO OR VISIT THE NATIONAL
WEATHER SERVICE WEB SITE FOR UPDATES AND MORE DETAILS ON THIS LATE
AUTUMN STORM. CHECK THE LATEST FORECASTS BEFORE TRAVELING THROUGH THE
MOUNTAINS OR BEGINNING OUTDOOR ACTIVITIES.
TARDY
High Wind, Great Salt Lake Desert and Mountains/Wendover/Snowville
- When
- November 2, 2:00 AM MST to 4:00 AM MST
- Where
- Great Salt Lake Desert and Mountains/Wendover/Snowville forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
High Wind, Wasatch Mountains South of I80
- When
- November 2, 2:00 AM MST to 4:00 AM MST
- Where
- Wasatch Mountains South of I80 forecast zone
- Measured
- 73 kt (84 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
High Elevation Wasatch Mountain sensor (10400ft)
High Wind, Wasatch Mountains I80 North
- When
- November 2, 2:00 AM MST to 4:00 AM MST
- Where
- Wasatch Mountains I80 North forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
Northern Wasatch Sensor near Weber Canyon
High Wind, Northern Wasatch Front/Brigham City/Ogden Bountiful
- When
- November 2, 2:00 AM MST to 4:00 AM MST
- Where
- Northern Wasatch Front/Brigham City/Ogden Bountiful forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, November 2 to 5, 20058 events
- High Wind in California, November 2, 200554 kt wind · 1 event
- High Wind in Nevada, November 2, 200570 kt wind · 1 event
- High Wind in Nevada, November 2, 200552 kt wind · 1 event
- High Wind in Nevada, November 2, 2005$5,000 · 70 kt wind · 1 event
- High Wind in Nevada, November 2, 200551 kt wind · 1 event
- Dust Storm in Nevada, November 2, 20051 event
- High Wind in California, November 2, 200560 kt wind · 1 event
- High Wind in Nevada, November 2, 200560 kt wind · 1 event
- High Wind in Nevada, November 2, 200568 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481940, 5481941, 5481942, 5481943.